Sulfameth.Trimeth and rectal bleeding. Can the drug be causing this?
Mar 15, 2003
I'm HIV+, 39, recent t-cell count of 198 and viral load of 44,000. I started taking Sulfameth/Trimeth 800mg/160m 1 x a day on 2/18/03. On 2/28 I started bleeding everytime I had a bowel movement. This is not from sex as I don't participate in anal sex. On 3/7 I started taking Viread, Epivir, and Sustiva. So far, I've had no side effects. i feel better and I definatley have more energy. Today, 3/13/03 still bleeding during bowel movements, I went to a gasternologist and I had a rectal exam, which enabled the doctor to look inside me with a camera. She took about 10 or more biopses and told that it looked like I had somekind of infection possibly due to my low t-cells. She stated that she hadn't seen it before. She's sending the results to my HIV specialist. Could this all be from the Sulfameth? Thank you for being there for us.
Response from Dr. Boyle
The only way that the trimethoprim/sulfamethoxazole is involved in the bleeding is if it caused your platelets to fall, which it can do, which exacerbated the likelihood of your bleeding from your rectal pathology. You should have blood counts done to check for this.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Pathogenic Organism Causes Hiv?
- Causes Of Temporary Peripheral Neuropathy
- Can You Get Hiv Because You Have Small Cuts On Your Fingers?
- Chances Of Getting Hiv With Hangnail
- What Is The Difference Between Genital Warts And Genital Herpes?
- Time Frame After Contracting Herpes Before It Shows Up On An Std Test
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.